Alert archive / Oklahoma / Freeze Warnings in 2012

Freeze Warning 6, NWS Tulsa, OK

November 12, 2012Choctaw County, Oklahoma

NWS Tulsa, OK issued this freeze warning at Nov 12, 2012, 3:22 AM CST for Choctaw County, Oklahoma. It took effect at Nov 13, 2012, 12:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 3:22 AM CST (09:22 UTC)
In effect from
Nov 13, 2012, 12:00 AM CST
Expired
Nov 13, 2012, 10:00 AM CST
In force
10 hr
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS74 KTSA 120922
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
322 AM CST MON NOV 12 2012

ARZ019-020-029-OKZ049-070>076-121600-
/O.CAN.KTSA.FZ.A.0005.121113T0600Z-121113T1600Z/
/O.CON.KTSA.FZ.W.0005.000000T0000Z-121112T1600Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
322 AM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...
...FREEZE WATCH IS CANCELLED...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...MCINTOSH...
   MUSKOGEE...LE FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...SEBASTIAN...FRANKLIN AND CRAWFORD. 

HAZARDOUS WEATHER...
 * MORNING TEMPERATURES WILL DIP TO AROUND 28 TO 32 DEGREES ACROSS
   MOST OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ053-122200-
/O.UPG.KTSA.FZ.A.0005.121113T0600Z-121113T1600Z/
/O.NEW.KTSA.FZ.W.0006.121113T0600Z-121113T1600Z/
/O.CON.KTSA.FZ.W.0005.000000T0000Z-121112T1600Z/
CHOCTAW-
322 AM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST 
TUESDAY AND A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

 * THIS REPLACES THE WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * TEMPERATURES MAY DIP JUST TO FREEZING THIS MORNING ACROSS
   CHOCTAW COUNTY. SLIGHTLY COLDER CONDITIONS ARE EXPECTED MONDAY
   NIGHT...WITH TEMPERATURES LIKELY FALLING INTO THE UPPER 20S.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
967 
WWUS74 KTSA 122025
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
225 PM CST MON NOV 12 2012

OKZ053-130430-
/O.CON.KTSA.FZ.W.0006.121113T0600Z-121113T1600Z/
CHOCTAW-
225 PM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST TUESDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

HAZARDOUS WEATHER...
 * LIGHT WINDS...COUPLED WITH CLEAR SKIES AND A DRY AIR-MASS IN 
   PLACE...WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 
   20S TONIGHT ACROSS FAR SOUTHEAST OKLAHOMA. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
541 
WWUS74 KTSA 130338
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
938 PM CST MON NOV 12 2012

OKZ053-131200-
/O.CON.KTSA.FZ.W.0006.121113T0600Z-121113T1600Z/
CHOCTAW-
938 PM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

HAZARDOUS WEATHER...
 * LIGHT WINDS...COUPLED WITH CLEAR SKIES AND A DRY AIR-MASS IN 
   PLACE...WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 
   20S TONIGHT ACROSS FAR SOUTHEAST OKLAHOMA. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 11, 11:35 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 11, 11:35 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CST SUN NOV 11 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SKIES HAVE CLEARED EASTERN OKLAHOMA TAF SITES...WHILE SATELLITE
INDICATES THAT THE CLEARING LINE RECENTLY PUSHED SOUTHEAST OF XNA.
FYV/FSM WILL CONTINUE WITH MVFR CIGS FOR THE NEXT HOUR OR TWO
BEFORE BECOMING VFR EVERYWHERE BEHIND THE CLEARING SKIES. LIGHT
WINDS ARE EXPECTED WITHIN THE CLEAR SKIES...WITH A SHIFT OUT OF
THE WEST AND SOUTHWEST MONDAY AND MONDAY EVENING. LLWS WILL BE
POSSIBLE THROUGH EARLY MORNING MONDAY AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 927 PM CST SUN NOV 11 2012/

DISCUSSION...
SKIES ARE CLEARING FROM NORTHWEST TO SOUTHEAST AS EXPECTED.
TEMPERATURES HAVE ALREADY DROPPED BELOW FREEZING ACROSS PARTS OF
NORTHEAST OKLAHOMA AND MOST PLACES SHOULD DROP BELOW FREEZING BY
SUNRISE. HAVE LOWERED MINIMUMS A BIT IN SOME PLACES OVERNIGHT. THE
REST OF THE FORECAST LOOKS GOOD AT THIS TIME.

UPDATE ON THE WAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   25  54  28  58 /  10   0   0   0
FSM   30  53  28  57 /  10   0   0   0
MLC   28  56  26  59 /  10   0   0   0
BVO   23  54  22  57 /  10   0   0   0
FYV   24  51  22  54 /  10   0   0   0
BYV   25  50  24  54 /  10   0   0   0
MKO   26  54  26  58 /  10   0   0   0
MIO   24  51  26  57 /  10   0   0   0
F10   27  55  27  58 /  10   0   0   0
HHW   31  57  28  60 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING UNTIL 10 AM MONDAY FOR OKZ049-OKZ053-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FREEZE WATCH FROM MIDNIGHT TUESDAY TO 10 AM TUESDAY FOR OKZ049-
     OKZ053-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING UNTIL 10 AM MONDAY FOR ARZ019-ARZ020-ARZ029.

     FREEZE WATCH FROM MIDNIGHT TUESDAY TO 10 AM TUESDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

AVIATION...20
Hazardous weather outlook, Nov 11, 5:09 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CST SUN NOV 11 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CST SUN NOV 11 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COOL AND DRY AIRMASS WILL REMAIN OVER THE AREA FOR MUCH OF THE
UPCOMING WEEK. THE NEXT STORM SYSTEM WILL BRING A CHANCE OF
SHOWERS BY NEXT WEEKEND...BUT THE AIRMASS LOOKS TO REMAIN TOO
STABLE FOR THUNDERSTORMS TO OCCUR.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.